Alert archive / Kentucky / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 49, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 27, 2014, 10:39 PM CDT for Todd County, Kentucky. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 27, 2014, 10:39 PM CDT (03:39 UTC)
- Expired
- Apr 27, 2014, 11:00 PM CDT
- In force
- 21 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Todd County, KY
The radar
The Ft Campbell radar (KHPX), 18 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 7:53 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.7 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1070 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 160 m²/s²
- 0-3 km storm-relative helicity
- 357 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
718
WUUS53 KPAH 280339
SVRPAH
KYC219-280400-
/O.NEW.KPAH.SV.W.0049.140428T0339Z-140428T0400Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
1039 PM CDT SUN APR 27 2014
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL TODD COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 1100 PM CDT
* AT 1036 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GUTHRIE...
AND MOVING NORTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
ALLENSVILLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3670 8706 3666 8711 3669 8716 3684 8705
TIME...MOT...LOC 0339Z 227DEG 26KT 3670 8710
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 10:12 PM CDT, 27 minutes earlier.
Area forecast discussion, Apr 27, 10:12 PM CDT, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
1012 PM CDT Sun Apr 27 2014
.UPDATE...
Issued at 1012 PM CDT Sun Apr 27 2014
Convective complex over southeast Missouri and northeast Arkansas
will continue to shift east/northeast to encompass the entire Quad
State region overnight. At this point, the main impact from this
complex has been heavy rain across southeast Missouri, where surface
based instability has been nearly non-existent through the evening
owing to thunderstorm activity and cloud cover earlier in the day.
Further south, thunderstorms with a history of severe weather and
tornadoes continue to feed upon the more richly moist and unstable
air.
As we head through the night, the showers and thunderstorms will
continue to move east/northeast along the convergence zone of a 60+
knot 850 mb low level jet. Along with the strengthening wind fields,
the current thinking is that even a modest increase in instability
-- even if from cooling aloft -- may lead to an increased severe
threat. Will maintain the Tornado Watch over Missouri...and extend
into southern Illinois and western Kentucky up to and including the
Lakes.
.SHORT TERM...(Tonight through Tuesday night)
Issued at 145 PM CDT SUN APR 27 2014
Near term environment remains favorable for elevated storms on
boundary of warm sector and should continue with slgt risk of
hail/wind threat along with heavy rain potential. Best heavy rain
potential setup is later tonight, as next round moves in. High
pw's here/upstream approach 99th percentile. Two SPENES updates
mentioned the locally higher threat of 4-6" if MCS can get going
and LLJ feeds itself. FFG is not too bad at generally 2-3"
overnight but higher than 3" totals could cause flooding issues,
so will go ahead and "Watch" area per collab.
All mdt risks downgraded to slgt risk due mainly to further
southward/westward shift of max instability zones. Still slgt risk
offers ample opportunity for svr threat, including surface based
activity from later this evening through Monday. Will massage HWO
wording to reflect this ongoing hazard potential. Will also need
to be looking at areas of heaviest rainfall, and considering
future need for FFA after tonight's rain has come to completion.
There should be a pause before a re-amp tmrw pm/evening, with the
axis likely shifting further to the east.
.LONG TERM...(Wednesday through Sunday)
Issued at 145 PM CDT SUN APR 27 2014
The system's surface features have made passage by Wednesday but
we'll remain under the pesky influence of the upper trof right on
thru the end of the week and possibly into the early weekend. This
means a continued cool/showery forecast or at least chance
thereof, anticipate little more than minor massaging of current
forecast to reflect newest data input. Another piece of energy in
the blocky flow may support a renewed/higher pop by weekend's end,
but will monitor in coming days to see if models bring it to
frution.
&&
.AVIATION...
Issued at 145 PM CDT SUN APR 27 2014
Lowering VFR cigs will go potentially to MVFR in convection, with
IFR vsbys possible in heavier showers/storms. Gusty gradient winds
may contain a higher convective gust as well. Generally a stormy
period early-into the overnight hours, with a late night-early
tmrw lull accompanied by a brief period of MVFR cigs. Early
daylight hours should lift cloud bases and disperse overnight
activity, before renewed development potentially gets going during
heating hours.
&&
.PAH WATCHES/WARNINGS/ADVISORIES...
IL...FLASH FLOOD WATCH through Monday morning FOR ILZ075-080-081-084-
085-088-089-092>094.
MO...FLASH FLOOD WATCH through Monday morning FOR MOZ076-086-087-100-
107>112-114.
IN...NONE.
KY...FLASH FLOOD WATCH through Monday morning FOR KYZ001>006-008-009.
&&Hazardous weather outlook, Apr 27, 1:40 PM CDT, 8 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 140 PM CDT SUN APR 27 2014 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-281000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 140 PM CDT SUN APR 27 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY...AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS OCCURRING THIS AFTERNOON AND FORECAST OVERNIGHT INCLUDE A SLIGHT RISK OF BECOMING SEVERE. THE MAIN EXPECTATION FROM THUNDERSTORMS IS HEAVY RAIN...WHICH COULD LEAD TO LOCALIZED FLOOD ISSUES. A FLASH FLOOD WATCH IS IN EFFECT FOR SOUTHEAST MISSOURI...SOUTHWEST KENTUCKY..AND SOUTHWEST ILLINOIS THROUGH TONIGHT. REFER TO THE WATCH AND ANY ADVISORIES OR WARNINGS OR STATEMENTS IN EFFECT FOR DETAILS. THE SEVERE WEATHER RISK WILL BE SLIGHT AND INCLUDE HAIL AND DAMAGING WINDS AS THE PRIMARY ASSOCIATED HAZARDS. ISOLATED TORNADOES CANNOT BE RULED OUT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A SLIGHT RISK OF SEVERE STORMS CONTINUES MONDAY...WITH THUNDERSTORMS FORECAST THROUGH TUESDAY. THE MAIN SEVERE WEATHER HAZARD WILL BE DAMAGING WINDS...WITH ISOLATED TORNADOES A POSSIBILITY THAT CANNOT BE RULED OUT. HAIL AND HEAVY RAIN WILL ALSO BE HAZARDS. IF ACCUMULATED HEAVY RAINS OCCUR WITH ENOUGH REPEAT HEAVY RAIN...AT LEAST LOCALIZED FLOODING MAY BECOME AN ELEVATED HAZARD. .SPOTTER INFORMATION STATEMENT... SPOTTERS SHOULD MAINTAIN A WEATHER WATCH IN CASE THEIR ACTIVATION IS REQUESTED SOMETIME FROM LATER TODAY THROUGH MONDAY.
In the hours before
Special weather statement, Apr 27, 4:41 PM CDT, 5 hours 58 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 441 PM CDT SUN APR 27 2014 ILZ076-272200- WAYNE IL- 441 PM CDT SUN APR 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN WAYNE COUNTY IN SOUTH CENTRAL ILLINOIS UNTIL 500 PM CDT... AT 438 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR CISNE...OR 10 MILES SOUTH OF FLORA...MOVING NORTH AT 25 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS THAT MAY BE IMPACTED INCLUDE... MAINLY RURAL AREAS OF NORTHERN WAYNE COUNTY BETWEEN CISNE AND FLORA. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
Local storm report, Apr 27, 9:27 PM CDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
927 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL BERNIE 36.67N 89.97W
04/27/2014 E0.75 INCH STODDARD MO EMERGENCY MNGR
&&
DLLSpecial weather statement, Apr 27, 10:03 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PADUCAH KY 1003 PM CDT SUN APR 27 2014 ILZ088-092-MOZ086-087-110>112-114-280345- ALEXANDER IL-BOLLINGER MO-CAPE GIRARDEAU MO-MISSISSIPPI MO-NEW MADRID MO-SCOTT MO-STODDARD MO-UNION IL- 1003 PM CDT SUN APR 27 2014 ...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ALEXANDER AND SOUTHWESTERN UNION COUNTIES IN SOUTHERN ILLINOIS...AND EASTERN STODDARD...SCOTT...NEW MADRID...WESTERN MISSISSIPPI...SOUTHERN CAPE GIRARDEAU AND SOUTHEASTERN BOLLINGER COUNTIES IN SOUTHEAST MISSOURI UNTIL 1045 PM CDT... AT 959 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LEOPOLD TO BLOOMFIELD TO MALDEN...AND MOVING EAST AT 45 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 TO 50 MPH ARE POSSIBLE WITH THESE STORMS. LOCATIONS THAT MAY BE IMPACTED INCLUDE... BOLLINGER MILL STATE HISTORIC SITE...ORAN...CHAFFEE...JACKSON... SIKESTON...BENTON...MINER...CAPE GIRARDEAU...SCOTT CITY... LILBOURN...NEW MADRID...HUNTER-DAWSON STATE HISTORIC SITE... CHARLESTON...EAST PRAIRIE...BELL CITY...BURFORDVILLE...DELTA... PARMA...RISCO AND MOREHOUSE.
Local storm report, Apr 27, 10:36 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
1036 PM CDT SUN APR 27 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 PM HEAVY RAIN MARBLE HILL 37.30N 89.98W
04/27/2014 E3.00 INCH BOLLINGER MO EMERGENCY MNGR
NUMEROUS ROADS HAVE WATER COVERING THEM
&&
DLLThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 10:51 PM CDT | Severe Thunderstorm Warning | PAH | Ballard, McCracken | 39 min |
| Apr 28, 12:18 AM CDT | Areal Flood Advisory | PAH | Ballard, Carlisle, Fulton, Graves, Hickman, McCracken | 117 min |
| Apr 28, 1:18 AM CDT | Flash Flood Warning | PAH | Carlisle, Fulton, Graves, Hickman | 8 hr |
| Apr 28, 4:32 AM CDT | Flash Flood Warning | PAH | Calloway | 3 hr |
| Apr 28, 8:06 AM CDT | Areal Flood Warning | PAH | Calloway, Carlisle, Fulton, Graves, Hickman | 13 hr |
| Apr 28, 9:08 AM CDT | Areal Flood Advisory | PAH | Christian, Daviess, Henderson, Hopkins, McLean, Muhlenberg and 2 more | 112 min |
| Apr 28, 10:31 AM CDT | River Flood Warning | PAH | Muhlenberg | 5 days |
| Apr 28, 11:28 AM CDT | Severe Thunderstorm Warning | PAH | Fulton, Graves, Hickman | 32 min |
| Apr 28, 11:39 AM CDT | Severe Thunderstorm Warning | PAH | Carlisle, Graves | 21 min |
| Apr 28, 12:00 PM CDT | Areal Flood Advisory | PAH | Caldwell, Crittenden, Hopkins, Livingston, Lyon, McCracken and 2 more | 2 hr |
| Apr 28, 12:19 PM CDT | Areal Flood Advisory | PAH | Christian, Hopkins, Muhlenberg, Todd | 116 min |
| Apr 28, 1:19 PM CDT | Areal Flood Advisory | PAH | Crittenden, Daviess, Henderson, Hopkins, McLean, Union and 1 more | 116 min |
| Apr 28, 5:26 PM CDT | Tornado Warning | PAH | Fulton, Hickman | 34 min |
| Apr 28, 5:36 PM CDT | Tornado Warning | PAH | Graves | 24 min |
| Apr 28, 5:52 PM CDT | Tornado Warning | PAH | Graves | 23 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.